I had Vi Peel on April 2, and my face became two shades darker. Is this permanent? I'm a light-skinned African-American and I'm really scared.
Is Hyperpigmentation After Vi Peel Permanent?
Doctor Answers (8)
This post inflammatory hyperpigmentation will eventually resolve
This is very common in patients with darker skin color. There are definite ways to help this condition along. The options include triluma, or a triple combination of retin A 0.1%, Hydroquinone 4%, and hydrocortisone 1%. This can help the darker appearance. Also with this you can do microdermabrasion which can be done at 1-2 week intervals. Repeating superficial chemical peels is another option that can also be done in between microdermabrasion at 1-2 week intervals. Staying out of the sun and wearing sunscreen is ultra important. The next time you have a peel you should have your doctor carry out a less aggressive peel. Don't worry though help is out there and this will pass.
Consulting a board certified Facial Plastic Surgeon is what I would recommend. We specialize in the face and neck and are better qualified to help you in this area.
Hyperpigmentaion after VI Peel
Hyperpigmentaion after peels is common especially in stronger peels because the peel is pulling pigment to the surface after the peeling resolves the skin should be lighter. It is most important to follow a home care skin care system such as; SPF, Retin A and a 4% hydroquinone for optimal results. A monthly maintenance of microdermabrasions, superfical peels and medical grade facials are a good way to maintain healthy skin.
Hyperpigmentation after Peels
Skin should be prepped prior to peels. There are several important reasons for this. One, it helps take off the stratum cornium (the dead skin layer) and allows the peel to penetrate deeper. Second, it reduces the hyperactive pigment cells that can cause post inflammatory hyperpigmentation ( dark spots). Third, it helps to see how compliant the patient will be with their skin care, in the critical and vulnerable post peel period.
I like to use a product with Retin A, hydroquinone, Kojic acid, hydrocortisone, Vitamin E and C, for a minimum of six to eight weeks, and even longer in darker skin types, before peeling my patients.
People with darker skin, or genetic background of darker skin, even if they are light skinned, have a greater risk of post inflammatory hyperpigmentation. Prep well before your peel. If you develop post inflammatory hyperpigmentation, have your doctor start you on a lightening program. See them frequently. Be patient as it may take a while to improve.
You might also like...
Is hyperpigmentation after a Vi peel permanent?
Post inflammatory hyperpigmentation is a risk after any chemical peel, including the Vi peel. It is very unlikely that it will be permanent. In fact, you can even treat this problem with another peel. Discuss your problem with your treating doctor. It will likely fade on its own but there are several thing you can do to speed up the process.
Web reference: http://www.aglowdermatology.com
Pigmentation problems after ViPeel
Though this is not a common occurrance with the vi peel, there is always a risk of pigmentation changes after any chemical peel.
Typically this reaction is not permanent and can be resolved. It sounds as though you are experiencing Post Inflammatory Hyperpigmentation. This can be due to inadvertant sun exposure that caused the activation of the pigment cells during the healing process after the peel.
If the skin has not returned to its normal shade after the peeling process is completed, I would recommend seeing the person that performed the Vi Peel and they should be able to prescribe a bleaching cream that you can apply that will lighten the skin.
Web reference: http://www.DrArmandoSoto.com
Post Vi peel pigmentation
The post inflammatory hyperpigmentation should resolve. Use of a steroid cream and hydroquinones can be helpful. IS Clinical Active Solution has a mushroom extract that can help with this matter. Stay out of the sun! Apply sunblock. Give it a tincture of time.
Hyperpigmentation after Vi peel
The hyperpigmentation you are experiencing is called "postinflammatory hyperpigmentation." It is unlikely to be permanent. Skin lightening agents such as hydroquinone in combination with tretinoin cream and azelaic acid can help normalize your pigmentation faster. I would consult a board certified dermatologist regarding your problem.
Hyperpigmentation after VI Peel Questions
It is normal for the pigment to get darker at first because it is bringing it to the surface. After peeling, it should be lighter. Be sure to wear sunscreen every day because it is new skin exposed and is more sensitive to the sun.
Web reference: http://www.hallplasticsurgery.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.